Can I take Aleve, Plavix and Indocin together?

default
Posted on Mon, 3 Jun 2013 in General Health
Question: What is the danger in taking Aleve for a short time when I am also taking Plavix (75mg per day)? I also take Indocin, which I would discontinue while taking the Aleve. Thank you!
doctor
Answered by Dr. Omer 52 minutes later
Hello

Thanks for your question. My name is Dr Omer and I am here to help you today with your question. I will be happy to assist you with your follow up questions also. I am sorry to hear about your problem.
As you have mentioned that you take the above drugs, but I should tell you the important facts of these drugs first.

Plavix is clopidogrel ,blood thinner with very mild tendency to have bleed in already present ulcers or erosion, no new erosions or ulcers with this drug.

Indocin is indomethacin , a pain killer , with moderate tendency to form new erosions and ulcers in stomach , but there is no specific time for how much long duration of these medicines should be taken to cause bleed as it depends patient to patient.
Aleve is neoproxen which is very potent pain killer with high degrees of bleeding from stomach + intestinal bleed+strictures in intestine for a 3 month use.
You are having chronic pain like rheumatoid arthritis or osteoarthritis, there are other kidney problems , liver problems with aleve, but indocin is a low potent pain killer , it has less effects on these organs.

aleve, indocin are all from same family known as NSAIDS, famous for bleeding /ulcers in stomach, so if you take them with plavix(blood thinner) tendency to bleed is more with aleve especially in old age.

I would suggest to take stomach coating medicine (omeprazole) with all pain killers specially aleve to prevent bleeding...prohylaxis is better than treatment
I wish you good luck that you get well soon, if you have any question, please ask because our discussion always remains open so you can always ask more till you are satisfied, You can click the smiley to rate the answer. You can come back here to ask anything even after you have rated the answer. I will be glad to assist you always.

Above answer was peer-reviewed by : Dr. Shanthi.E
doctor
Answered by
Dr.
Dr. Omer

Internal Medicine Specialist

Practicing since :2005

Answered : 508 Questions

premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  
Drug/Medication ,   ,   ,   ,   ,  

Recent questions on  Omeprazole

doctor1 MD

I have burped over 300 times today. have had this mildly for a couple of mos. since taking fosamax. just started statin for high cholesteol 2 days...

doctor1 MD

Doc what is belpasy? i get belpasy at 23 dec 2011 in left face. What should i do for treatment? My left eye can t close, my left mouth can t close...

doctor1 MD

Hello, I have been on prescription Prilosec for a few days to combat reflux. Today I noticed some light headedness and difficulty breathing...

doctor1 MD

Hi, I have a problem with the slightest bump or scrap on my arms it look like Thrombocytopenia . I am 65 years old. The only medication I take is...

doctor1 MD

Can I take viagra whilst on prescriptions for ramipril 2.5mg, atorvastatin 20mg and omeprazole 20mg I have had haemochromatosis for 6 years Apart...

doctor1 MD

I have fluttering in My upper stomach while sitting. Don't notice while standing. It appears worse when I breath out. Does not hurt just flutters

doctor1 MD

I HAVE BEEN HAVING SEVERE CRAMPS/SHARP PAINS IN MY PELVIS FOR THE LAST 2 DAYS. IT IS SPORADIC BUT VERY UNCOMFORTABLE WHEN IT OCCURS. I CANT...

Get personalised answers from verified doctor in minutes across 80+ specialties

146 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
backtotop2